Jan 1, 2015
I have been on Viracept and Truvada for almost 20 years. I am doing fine and have no side effects. I am undedectible for many years. ABS CD3/CD4 is 814. CD#/CD4, Helper T is 65%.....My doctor wants to change me to Complera? Yes or No. What are the pros and cons? Why to change if I am doing fine or I Complera a finer drug? Thanks so much for your consideration and sincere answer. Hans
Response from Dr. Young
Hello and thanks for posting.
Wow Viracept. That's a medication that I haven't heard about for a while. It used to be an industry standard, but things have improved.
One pathway is the one you've described- switching to the single tablet regimen Complera. This switch strategy was investigated in the SPIRIT study that concluded that the switch was safe and improved cholesterols (in people taking related Norvir-boosted protease inhibitors).
If the idea of going to 1 pill/day (with a meal) is attractive, I'd see no reason why the switch wouldn't work for you. Even in the rare chance that it didn't, you could simply switch back.
I hope that helps and have a happy and healthy new year. BY
CD4 Going Down But Still Undetectable
- Is Tingling In Fingers An Acute Symptom Of HIV?
- Bloody Pee After Anal With Condom Worried I Have HIV
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- About How Long Does Hiv Survive In A Needle
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.